Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Apr 22, 1999, 3:23 PM CDT for Wyandotte County, Kansas; Clay County, Jackson County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 1999, 3:23 PM CDT (20:23 UTC)
- Expired
- Apr 22, 1999, 5:25 PM CDT
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Wyandotte County, KS, Clay County, MO, Jackson County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMCI 222021 FFWMCI KSC209-MOC047-095-222225- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 323 PM CDT THU APR 22 1999 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL/KANSAS CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WYANDOTTE COUNTY IN EAST CENTRAL KANSAS CLAY COUNTY IN NORTHWESTERN MISSOURI JACKSON COUNTY IN NORTHWESTERN MISSOURI * UNTIL 525 PM CDT * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN IN THE KANSAS CITY METRO AREA... MOVING NORTHEAST AT 25 MPH. * HEAVY RAINS TODAY WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS THIS IS A POTENTIALLY LIFE THREATENING SITUATION. LINE CREEK vAND TURKEY AREAS ARE ESPECIALLY AT RISK. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MAXIMUK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 2:30 AM CDT, 12 hours 53 minutes earlier.
Area forecast discussion, Apr 22, 2:30 AM CDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 AM CDT THU APR 22 1999 FCST CONCERNS TDY FOCUS ON CONVECTIVE ACTIVITY AND FLOOD POTENTIAL...WITH TEMPS IN THE LATTER PERIODS ALSO A CHALLENGE. LATEST MOIST IMAGERY INDICATES POTENT SHRTWV FM SRN CO TO NRN NM WITH STG H3 JET DRIVING EAST ACR NM AND TX CONFIRMED BY LATEST PROFILER PLOT. MDL GRIDDS ALL SHOW LFQ OF H3 TO AFFECT CWA TODAY AND THIS EVE AS SHRTWV PIVOTS ENE ACR KS TO IA BY TNGT. MDL GRIDDS ALSO SHOWS CAP ERODING WITH ANY REMAINING MID LVL CAP VANISHING WITH APPROACH OF SHRTWV. INSTABILITY AND SFC-3KM NOT REAL IMPRESSIVE...BUT SUFFICIENT FOR POTENTIAL OF A FEW SVR THIS AFTN AND EVE. OF MAIN CONCERN IS FLOOD POTENTIAL TODAY THROUGH THIS EVE. FFG REMAINS IN 1-2 INCH RANGE WITH NCEP QPF SUGGESTING 2-4 INCHES ACR NWRN 2/3RDS OF CWA BY FRI AM. FEEL THREAT FOR FLASH FLOODING MAINLY RESTRICTED TO NWRN CORNER OF CWA IN VICINITY OF FRONT. SFC-200 SHR SUGGESTS TRAINING OF TSTMS ALG FNT...AS FNT TO MV LTL THROUGH DAY WITH APPROACH OF SHRTWV. OVERALL...PREFER AVN SFC FEATURES WITH WK SFC REFLECTION TO MV NE OUT TO TX PNHNDL TO NWRN MO BY 00Z FRI. ONCE SHRTWV PASSES TO THE NORTH...FNT TO SLIDE SE AIDED BY CONVECTIVE OUTFLOW...SIMILIAR TO AVN...WITH FRONT TO CLR MOST OF CWA BY 12Z. THIS MAY LIMIT EXCESSIVE RAINFALL AMOUNTS ACR SERN 2/3RDS OF CWA THIS EVE AS TSTMS SHOULD PROGRESS STEADILY SE. HOWEVER...WITH FFG VALUES SO LOW...DAY SHIFT MAY NEED TO CONSIDER FLASH FLOOD WATCH FOR PORTIONS OF CWA THIS EVENING. PRECIP TO END FM WEST TO EAST TNGT WITH ONLY A SMALL CHC OF POPS ON FRI. AIR IS QUITE COOL ACR NEB/IA WITH STRATUS DECK TO FOLLOW PASSAGE OF FNT. WITH AVN SFC FEATURES PREFERRED WITH ETA A CLOSE SECOND...FWC GUID THROWN OUT FOR FRI AFTN HI TEMPS...AND GO CLOSER TO FAN. EXTENSIVE STRATUS XPCT ON FRI AS PER AVN/ETA GRIDDS WHICH LOOK REASONABLE CONSIDER ONLY WEAK SUBSIDENCE AND STG UPR TROF TO THE SW. STRATUS DECK AND NE WINDS ONLY TO ALLOW SMALL RISE IN TEMPS FRI. OTHERWISE...FWC OK EXCEPT WL GO A CAT OR TWO COOLER FOR TONIGHT. .EAX... MO...NONE KS...NONE DB
In the hours before
Special weather statement, Apr 22, 1:00 PM CDT, 2 hours 23 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU APR 22 1999 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING ALONG WITH HEAVY RAIN... FORECAST: THE BEST CHANCE OF STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO KIRKSVILLE. THESE STRONG THUNDERSTORMS MAY PRODUCE SEVERE WEATHER WITH THE MAIN THREAT BEING HAIL AND DAMAGING WINDS. HEAVY RAIN WILL ALSO ACCOMPANY THE STRONG STORMS. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE NECESSARY...AND EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR FOR WATER PROBLEMS IF THUNDERSTORMS DEVELOP IN THEIR AREA OF CONCERN. IN NORTHWEST MISSOURI...SHOWERS AND THUNDERSTORMS WILL POSSIBLE INTO THE EVENING HOURS...BUT SEVERE WEATHER IS NOT EXPECTED. STILL THE PERSISTENT RAIN MAY CAUSE SOME PROBLEMS WITH RISING WATER. DISCUSSION: A FRONTAL BOUNDARY THAT WAS DRAPED ACROSS NORTHWEST MISSOURI AT MIDDAY...IS EXPECTED TO DROP SOUTHEAST THIS AFTERNOON AND TONIGHT...SO THAT IT WILL BE LOCATED IN SOUTHERN MISSOURI BY FRIDAY MORNING. THIS FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS...AND AS THESE STORMS TRACK NORTHEAST ALONG THIS BOUNDARY...THE POTENTIAL FOR A TRAINING AFFECT WILL EXIST. PC
Special weather statement, Apr 22, 1:00 PM CDT, 2 hours 23 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU APR 22 1999 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING ALONG WITH HEAVY RAIN... FORECAST: THE BEST CHANCE OF STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO KIRKSVILLE. THESE STRONG THUNDERSTORMS MAY PRODUCE SEVERE WEATHER WITH THE MAIN THREAT BEING HAIL AND DAMAGING WINDS. HEAVY RAIN WILL ALSO ACCOMPANY THE STRONG STORMS. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE NECESSARY...AND EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR FOR WATER PROBLEMS IF THUNDERSTORMS DEVELOP IN THEIR AREA OF CONCERN. IN NORTHWEST MISSOURI...SHOWERS AND THUNDERSTORMS WILL POSSIBLE INTO THE EVENING HOURS...BUT SEVERE WEATHER IS NOT EXPECTED. STILL THE PERSISTENT RAIN MAY CAUSE SOME PROBLEMS WITH RISING WATER. DISCUSSION: A FRONTAL BOUNDARY THAT WAS DRAPED ACROSS NORTHWEST MISSOURI AT MIDDAY...IS EXPECTED TO DROP SOUTHEAST THIS AFTERNOON AND TONIGHT...SO THAT IT WILL BE LOCATED IN SOUTHERN MISSOURI BY FRIDAY MORNING. THIS FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS...AND AS THESE STORMS TRACK NORTHEAST ALONG THIS BOUNDARY...THE POTENTIAL FOR A TRAINING AFFECT WILL EXIST. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 59 min |
| Apr 22, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 47 min |
Nearby
Flash Flood Warnings in Missouri, 1999Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.